# SDR 20010320CW003

- Difficulty date: February 16, 2001
- Submitted: March 20, 2001
- Operation: Air carrier
- Aircraft: N3581C
- Make and model: Piper PA-31-350
- Aircraft serial: 318052091
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Main Bearing
- Condition: Making Metal
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING A 100 HOUR ENGINE INSPECTION, LARGE METAL PRATICALS WHERE FOUND IN THE OIL SUCTION SCREEN.  ALSO, AN EXCESSIVE AMOUNT OF METAL FOUND IN THE ENGINE OIL FILTER.  SAMPLES OF METAL SENT FOR TESTING.  DETERMINED METAL PARTICALS TO BE CRANK AND OR ROD BEARING MATERIAL.  ENGINE REMOVE FROM SERVICE.  NOTE:  THIS IS THE SECOND ENGINE HAVE HAD THIS HAPPEN TO WITHIN THE LAST 1.5 YEARS.
